MAUDE Adverse Event Report: COOK INC TURBO-JECT® DOUBLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® DOUBLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient was undergoing placement of a turbo-ject® double lumen over-the-wire power-injectable picc for an unspecified indication.The guide wire unraveled and 'has fallen apart' during placement.The wire was exchanged for a new device.The procedure was completed without further incident.No further patient or event information was provided.The device has been received for evaluation; however, as of the date of this report, the investigation is still pending.
 
Additional Manufacturer Narrative
Investigation summary: a review of the dimensional verification, complaint history, device history record, documentation, drawing, instructions for use, specifications, manufacturing instructions, and quality controls were completed, and visual inspection of the returned device was conducted during the investigation.The manufacturing documents in place at the time of manufacture were reviewed ad it was found that the device aspects in question were visually inspected by quality control.The risk specification for this product includes the failure mode of unraveling and identifies that multiple risk controls are in place to mitigate the risk of this failure mode.The device history record for the lot number was reviewed.No related non-conformances were identified.A search of our complaint records indicates that this is the only complaint on the lot number at the time of the investigation.The product was returned and appeared to have unraveled.Measurements of the component in question were performed on the wire, and it was found that the device was manufactured to specification.The root cause of this complaint is due to product use/handling related - did not follow instructions/label, as the customer did not follow instructions and withdrew the wire guide through the needle.The risk analysis for this failure mode was reviewed and it was determined that no additional risk mitigating activity is required at this time.We have notified the appropriate personnel and continue to monitor for similar events.

Brand Name
TURBO-JECT® DOUBLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7062733
Report Number1820334-2017-04162
Device Sequence Number16174571
Product Code LJS
UDI-Device Identifier00827002345164
UDI-Public(01)00827002345164(17)180817(10)7157854
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K132334
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICDS-4.0-CT-OTW-ST-1111
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/31/2017
Supplement Date Received by Manufacturer11/30/2017
Initial Report FDA Received Date11/28/2017
Supplement Report FDA Received Date12/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1